Alert archive / Nebraska / Tornado Warnings in 2013
Tornado Warning 4, NWS Omaha, NE
NWS Omaha, NE issued this tornado warning at May 27, 2013, 9:12 PM CDT for Gage County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2013, 9:12 PM CDT (02:12 UTC)
- Expired
- May 27, 2013, 9:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Gage County, NE
The radar
The Omaha radar (KOAX), 129 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 4:49 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 690 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
590
WFUS53 KOAX 280212
TOROAX
NEC067-280245-
/O.NEW.KOAX.TO.W.0004.130528T0212Z-130528T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
912 PM CDT MON MAY 27 2013
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN GAGE COUNTY IN SOUTHEAST NEBRASKA...
* UNTIL 945 PM CDT
* AT 908 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 7 MILES NORTHEAST OF DILLER...OR 7 MILES
SOUTHWEST OF BEATRICE...MOVING EAST AT 40 MPH.
HAZARD...DEVELOPING TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING
DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS. EXTENSIVE TREE DAMAGE IS
LIKELY.
* THIS TORNADIC THUNDERSTORM WILL MOVE NEAR THE SOUTH SIDE OF
BEATRICE AND OVER MAINLY RURAL AREAS OF SOUTHERN GAGE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.
&&
LAT...LON 4023 9692 4026 9663 4016 9662 4015 9692
TIME...MOT...LOC 0210Z 266DEG 36KT 4019 9686
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
NIETFELD3 follow-up statements
177
WWUS53 KOAX 280221
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
921 PM CDT MON MAY 27 2013
NEC067-280245-
/O.CON.KOAX.TO.W.0004.000000T0000Z-130528T0245Z/
GAGE NE-
921 PM CDT MON MAY 27 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR SOUTHERN
GAGE COUNTY...
AT 917 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED ONE MILE SOUTHWEST OF BEATRICE...MOVING EAST AT 40 MPH.
HAZARD...DEVELOPING TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING
DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS. EXTENSIVE TREE DAMAGE IS
LIKELY.
THIS TORNADIC THUNDERSTORM WILL MOVE NEAR THE SOUTH SIDE OF BEATRICE
AND WILL MOVE OVER MAINLY RURAL AREAS OF SOUTHERN GAGE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.
&&
LAT...LON 4018 9683 4023 9684 4026 9663 4016 9662
TIME...MOT...LOC 0212Z 261DEG 36KT 4021 9682
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
NIETFELD766
WWUS53 KOAX 280227
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
927 PM CDT MON MAY 27 2013
NEC067-280245-
/O.CON.KOAX.TO.W.0004.000000T0000Z-130528T0245Z/
GAGE NE-
927 PM CDT MON MAY 27 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR SOUTHERN
GAGE COUNTY...
AT 922 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED ONE MILE SOUTH OF BEATRICE...MOVING EAST AT 35 MPH.
HAZARD...DEVELOPING TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING
DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS. EXTENSIVE TREE DAMAGE IS
LIKELY.
THIS TORNADIC THUNDERSTORM WILL MOVE OVER THE SOUTH SIDE OF BEATRICE
AND OVER MAINLY RURAL AREAS EAST OF BEATRICE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.
&&
LAT...LON 4024 9677 4026 9663 4020 9663 4020 9675
TIME...MOT...LOC 0221Z 252DEG 31KT 4025 9671
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
NIETFELD622
WWUS53 KOAX 280235
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
935 PM CDT MON MAY 27 2013
NEC067-280243-
/O.CAN.KOAX.TO.W.0004.000000T0000Z-130528T0245Z/
GAGE NE-
935 PM CDT MON MAY 27 2013
...THE TORNADO WARNING FOR SOUTHERN GAGE COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARS CAPABLE OF PRODUCING A TORNADO. THEREFORE THE WARNING HAS
BEEN CANCELLED. HOWEVER SEVERE THUNDERSTORM WARNINGS ARE STILL IN
EFFECT FOR PARTS OF NORTHEAST GAGE COUNTY.
IN ADDITION...SEVERE THUNDERSTORM REDEVELOPMENT REMAINS POSSIBLE...
AND A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OMAHA.
LAT...LON 4024 9677 4026 9663 4020 9663 4020 9675
TIME...MOT...LOC 0227Z 266DEG 36KT 4026 9655
$$
NIETFELDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at May 27, 6:27 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, May 27, 6:27 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 627 PM CDT MON MAY 27 2013 .AVIATION... 00Z TAFS FOR KOFK...KOMA AND KLNK. THUNDERSTORM COMPLEX IN SCNTRL NEBR COULD DEVELOP/MOVE TOWARD LNK AREA EARLY THIS EVENING THUS AN EARLIER TEMPO GROUP OF TSTM MENTION THERE COMPARED TO OMAHA OR NORFOLK. THE STORMS WERE ALONG/N OF A WARM FRONT THAT WAS ALONG THE NEBR/KS BORDER. A CU FIELD EAST OF THERE TO SOUTH OF OMAHA WAS MAINLY CAPPED...BUT IF CAP BREAKS THERE....CONVECTION COULD MAKE IT INTO OMAHA EARLIER THAN FORECAST. OTHERWISE THUNDERSTORMS OVER THE WRN HIGH PLAINS SHOULD ROLL EAST LATER TONIGHT BRINGING ANOTHER ROUND OF CONVECTION TO TAF SITES LATE TONIGHT BEFORE SHIFTING EAST BY MORNING. AREAS OF MVFR CIGS OR LOWER COULD AGAIN FORM BEHIND DEPARTING PRECIPITATION TUESDAY MORNING BEFORE IMPROVEMENT BY AFTERNOON. CHERMOK && .PREV DISCUSSION... /ISSUED 307 PM CDT MON MAY 27 2013/ DISCUSSION... SPC DAY 1 OUTLOOK HAS MOD RISK INVOF THE SRN CWA TONIGHT IN RESPONSE TO ENVIRONMENTAL CONDITIONS TURNING PRIME FOR SIGNIFICANT SVR STORMS. FOCUS FOR STRONG/SVR STORM ACTIVITY WILL BE A WARM FRONT PROGGED TO SET UP ALONG THE NEB/KS BORDER LATE THIS AFTERNOON/EVENING. OVERLAPPING PARAMETERS OF 0-6KM SHEAR 60KT...EFFECTIVE SRH PUSHING 400 J/KG...0-1KM ML EHI 10...MUCAPE 4500 J/KG...ML LCL AOB 1200 FT ALL POINT TWD RATHER FAVORABLE CONDITIONS FOR SUPPORTING TOR DEVELOPMENT...ALONG WITH LARGE HAIL AND DAMAGING WINDS. STORMS THEN LATER TONIGHT SHOULD ORGANIZE INTO AN MCS AND EVENTUALLY TAKE A SEWD TRACK PER MEAN STORM MOTION PROGS. SPC DAY 2 OUTLOOK AGAIN PLACES CWA IN THE SLGT RISK IN ANTICIPATION FOR NEXT ROUND OF SVR STORMS TUES AFTN/EVENING. INCREASING INSTABILITY AND DEEP LAYER SHEAR ALONG A SFC BNDRY. AT THIS POINT IT APPEARS THAT THE TOR THREAT WILL NOT BE AS PRONOUNCED AS TONIGHT. HOWEVER..THREAT WILL STILL EXIST FOR ISOLATED TOR AND SHOULD BE FOCUSED MOSTLY OVER N-CNTRL KS. LOOKING AT THE BIG PICTURE MODELS CONTINUE TO ADVERTISE LARGE SCALE FLOW TRANSITION A DEEP ELONGATED LONGWAVE TROF EXTENDING FROM THE ALASKAN GULF TO THE SRN TIP OF TX. THURS/FRI..A POTENT VORT MAX LIFTING OUT OF THE CNTRL ROCKIES WILL RESULT IN A CLOSED LOW FORMING OVER THE DAKOTAS...PROMPTING ADDITIONAL THUNDERSTORM CHANCES WHEN AN ASSOCIATED COLD FRONT SWEEPS INTO THE CNTRL PLAINS. CONDITIONS LOOK DRY THEN SAT THRU MON WHEN AS MORE STABLE AIRMASS FILTERS INTO THE REGION. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
Hazardous weather outlook, May 27, 4:45 PM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 445 PM CDT MON MAY 27 2013 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-281145- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 445 PM CDT MON MAY 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA AND WESTERN IOWA. .DAY ONE...TONIGHT AND TUESDAY SCATTERED THUNDERSTORMS...A FEW SEVERE WITH HEAVY RAIN...WILL LIKELY MOVE ACROSS THE AREA TONIGHT. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS...BUT ISOLATED TORNADOES ARE POSSIBLE THROUGH EARLY TONIGHT...ESPECIALLY SOUTH OF A SEWARD TO PLATTSMOUTH TO SHENANDOAH LINE. THUNDERSTORMS ARE EXPECTED TO INCREASE NEAR OR NORTH OF A WARM FRONT OVER NORTHERN KANSAS AND SOUTH CENTRAL NEBRASKA THROUGH EARLY EVENING...WHILE OTHER THUNDERSTORMS DEVELOP OVER WESTERN NEBRASKA. THE THUNDERSTORMS WILL MOVE OR DEVELOP EAST ACROSS THE REGION THIS EVENING AND OVERNIGHT. AS MENTIONED ABOVE...ANY OF THE STORMS TONIGHT COULD PRODUCE DAMAGING WINDS AND LARGE HAIL BUT AN INCREASING LOW LEVEL JET OVER KANSAS AND POSSIBLY INTO SOUTHERN NEBRASKA COULD INTERACT WITH THE ACTIVITY BRINGING THE TORNADO THREAT TO THE SOUTHERN SECTIONS OF THE REGION. DUE TO FAVORABLE MOISTURE OVER THE PLAINS...ANY OF THE STORMS COULD ALSO PRODUCE LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PERIODS OF THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH FRIDAY OF THIS WEEK. SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAIN ARE POSSIBLE FROM ANY OF THE ACTIVITY WHICH WILL FAVOR THE LATE AFTERNOON AND OVERNIGHT HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT...ESPECIALLY ALONG AND SOUTHWEST OF NEBRASKA CITY TO LINCOLN TO SEWARD LINE. CHERMOK
In the hours before
Special weather statement, May 27, 7:52 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
752 PM CDT MON MAY 27 2013
NEZ065-078-088-280130-
JEFFERSON NE-SEWARD NE-SALINE NE-
752 PM CDT MON MAY 27 2013
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON...SOUTHERN SEWARD AND
SALINE COUNTIES UNTIL 830 PM CDT...
THUNDERSTORMS WILL CONTINUE TO MOVE TOWARD SEWARD...SALINE AND
JEFFERSON COUNTIES FROM THE WEST THIS EVENING. THE MAIN THREATS WILL
BE DAMAGING WINDS AND HAIL...BUT AN ISOLATED TORNADO OR TWO CAN NOT
BE RULED OUT. BE READY TO GET TO SHELTER BEFORE THESE STORMS
APPROACH YOUR AREA.
LOCATIONS IMPACTED INCLUDE...
CRETE...FAIRBURY...MILFORD...WILBER...FRIEND...DORCHESTER...
PLYMOUTH...BEAVER CROSSING...WESTERN...DAYKIN...TOBIAS...JANSEN...
ENDICOTT...CORDOVA...SWANTON...REYNOLDS...STEELE CITY AND HARBINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4000 9737 4069 9738 4081 9737 4085 9695
4000 9695
TIME...MOT...LOC 0045Z 269DEG 40KT 4071 9770 3996 9769
MILLERThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:52 PM CDT | Special Weather Statement | OAX | Jefferson, Saline | 38 min |
| May 27, 8:08 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson, Saline | 67 min |
| May 27, 8:54 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Lancaster, Otoe | 51 min |
| May 27, 8:56 PM CDT | Tornado Warning | OAX | Jefferson | 34 min |
| May 27, 9:07 PM CDT | Severe Thunderstorm Warning | OAX | Gage | 23 min |
| May 27, 9:12 PM CDT | Flash Flood Warning | OAX | Jefferson | 3 hr |
| May 27, 9:16 PM CDT | Areal Flood Advisory | OAX | Jefferson, Saline | 3 hr |
| May 27, 9:23 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Johnson, Nemaha, Otoe, Pawnee, Richardson | 52 min |
| May 27, 9:38 PM CDT | Flash Flood Warning | OAX | Gage, Jefferson | 3 hr |
| May 27, 9:42 PM CDT | Areal Flood Advisory | OAX | Gage, Johnson, Lancaster, Otoe, Saline | 3 hr |
| May 27, 9:54 PM CDT | Special Weather Statement | OAX | Cass, Nemaha, Otoe | 51 min |
| May 27, 10:01 PM CDT | Areal Flood Advisory | OAX | Gage, Johnson, Lancaster, Otoe | 3 hr |
| May 27, 10:02 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Nemaha, Otoe | 43 min |
| May 27, 10:05 PM CDT | Special Weather Statement | OAX | Jefferson | 25 min |
| May 27, 10:08 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Richardson | 52 min |
| May 27, 10:13 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 32 min |
| May 27, 10:16 PM CDT | Areal Flood Advisory | OAX | Gage, Jefferson | 3 hr |
| May 27, 10:34 PM CDT | River Flood Warning | OAX | Cass | 5 days |
| May 27, 10:43 PM CDT | Flash Flood Warning | OAX | Gage, Lancaster | 3 hr |
| May 27, 11:04 PM CDT | Flash Flood Warning | OAX | Nemaha, Pawnee, Richardson | 3 hr |
| May 27, 11:24 PM CDT | Areal Flood Advisory | OAX | Cass | 3 hr |
| May 27, 11:36 PM CDT | Flash Flood Warning | OAX | Antelope | 3 hr |
| May 27, 11:44 PM CDT | Special Weather Statement | OAX | Antelope, Knox, Pierce | 46 min |
| May 28, 12:27 AM CDT | Special Weather Statement | OAX | Antelope, Knox | 48 min |
| May 28, 12:42 AM CDT | Special Weather Statement | OAX | Saline | 63 min |
| May 28, 12:56 AM CDT | Special Weather Statement | OAX | Cedar | 34 min |
| May 28, 3:53 AM CDT | River Flood Warning | OAX | Saline | 4 days |
| May 28, 3:00 PM CDT | Flash Flood Watch | OAX | Gage, Johnson, Nemaha, Otoe, Pawnee, Richardson | 7 hr |
| May 28, 4:28 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha | 47 min |
| May 28, 6:55 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 50 min |
Nearby
Tornado Warnings in Nebraska, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.